Multiple Immunological Diagnoses - Non-responsive to medications

Posted by irishponies @irishponies, Jan 11 6:54am

Hello, Thank you again to the kind folks that commented on my last posts re: Sudden Rise in ESR. Here is the post-appointment with the rheumatologist update.
The rise of the ESR ​from​ 0 to 93 ​in 2 months time ​is a complete surprise to the treatment team​ and is NOT chronic​. In addition to the ESR of 93, all other inflammatory markers have risen to their highest point since diagnosis​.
These treatments and their magnificent side effects have been endured: High dose steroids; high dose methotrexate; plaquenil; ​and ​Rituxan.​ ​The​ rheumatologist reports there has been "zero response to treatments"​. As methotrexate​, now discontinued,​ caused frequent vomiting and diarrhea, extreme fatigue, and ​almost total ​hair loss, cyclophosphamide is not being considered due its higher occurrence of side effects. Long term high dose steroids have produced Cushing's Syndrome​​ but is being continued. Plaquenil is being discontinued due to retina issues and unbearable tinnitus.​ Rituxan is being continued.​
Neurological evaluations​​ including ​MRIs, extensive blood work, ​nerve conduction and other horrendously painful testing have been conducted ​a​t 2 separate facilities. ​Both exams have ruled out neurological disease​,​ including demyelinating diseases.

Further testing​ is ​scheduled in the hopes that there was​ simply​ a long delay (22 months) in response to medications. ​Not responding at all is beyond frustrating; it is terrifying to "be the first patient in over 10 years to have no response to treatment". ​I feel like I am a ticking clock with the alarm going off at whatever time the clock choses. My greatest fear is to be diagnosed with refractory rheumatological inflammatory disease​.

​People with rheumatological and immunological issues understand how infuriating these diseases can be. My family and friends are dumbfounded and overwhelmed, as am I. Thank you for your support.​

Interested in more discussions like this? Go to the Autoimmune Diseases Support Group.

Please sign in or register to post a reply.